Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

June 4, 2023Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 4, 2023, 6:21 PM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2023, 6:21 PM CDT (23:21 UTC)
Expired
Jun 4, 2023, 6:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS84 KTSA 042321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Sun Jun 4 2023
 
OKZ068-070-042345-
Muskogee OK-Cherokee OK-
621 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Muskogee Counties through 645 PM CDT...

At 621 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Pumpkin Center, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Braggs...                         Pumpkin Center...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3593 9512 3572 9499 3562 9523 3578 9537
      3581 9531 3581 9527 3582 9527 3583 9525
      3585 9523 3587 9523
TIME...MOT...LOC 2321Z 058DEG 8KT 3577 9513 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:54 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 2:54 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Sun Jun 4 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 254 PM CDT Sun Jun 4 2023

As of mid afternoon the majority of the remaining showers had
retreated westward out of Eastern Oklahoma. This was in response
to the mid level theta-e axis pushing the deeper moisture plume
back westward as the boundary continued to sag west southwest. The
exception was over far Southeast Oklahoma where the theta-e axis
still remained in Choctaw county with some scattered light rain
showers. A slight chance showers and thunderstorms will remain
possible over this area through the late afternoon.

An additional slight chance of showers and thunderstorms will
remain possible within the higher terrain of Northwest Arkansas
and Northeast Oklahoma...where afternoon temps had warmed into
the mid/upper 80s. Any storm development across the CWA this
afternoon should weaken with the loss of daytime heating.

Overnight tonight...as the region remains in weak flow
aloft...another lobe of vorticity currently over Central Texas is
progged to slowly drift eastward toward the region. This should
keep scattered cloud cover across Southeast Oklahoma...while
mostly clear to partly cloudy skies are forecast for the rest of
the CWA tonight. Low temps in the 60s should remain common.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 254 PM CDT Sun Jun 4 2023

With the vorticity lobe near/just south of the CWA Monday...which
combined with max afternoon heating...should be enough to allow
for isolated to widely scattered shower and thunderstorm chances
once again Monday afternoon. The greater potential is forecast
over far Southeast Oklahoma...closer to the vort max...while more
isolated coverage is possible for the rest of the CWA. Gusty winds
and brief heavy rain are possible with the stronger storms. For
locations within the CWA that do not receive any
rainfall...afternoon temps in the upper 80s to around 90 deg are
forecast.

Daily afternoon shower and thunderstorm chances are forecast to
continue each afternoon Tuesday and Wednesday. For
Thursday...model solutions continue to go back and forth with the
potential boundary moving southwest toward the CWA. An area of
low pressure is progged to drop southward and become elongated
from southwest to northeast as it rotates around the main closed
low off the Northeast U.S. Coast. Latest model runs are more
aggressive with the west southwest expanse of the upper low which
allows for the associated surface frontal boundary to potentially
reach into the eastern portion of the CWA Thursday/Friday. Shower
and thunderstorm chances will be possible as the boundary
approaches and moves into the region into Friday. Behind the
boundary...drier air and a weak building ridge aloft would shift
the greater precip chances westward Friday afternoon into
Saturday. High temps through the week are forecast to remain in
the mid 80 to low 90 deg range with lows in the 60s for most
locations.

The late week drier air looks to be short lived as additional
shower and thunderstorm chances become possible during the
weekend. Another area of low pressure and cold front are progged
to drop southward through the Plains Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1203 AM CDT Sun Jun 4 2023

VFR conditions will prevail thru the period, outside of a low
chance of storms. Chances are a bit better across SE OK so a VCTS
mention was inserted into the TAF at KMLC thru 01Z. There was fog
this morning at the far NW AR sites, likely due to the rains at
those sites yesterday. With chances for rain much less today
overall, light fog mention will be inserted at KFYV given
persistence and guidance, and at KMLC due to the potential for
rain there.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  89  65  90 /  10  20   0  20
FSM   66  91  66  91 /  10  20   0  30
MLC   63  88  63  89 /  10  20  10  30
BVO   60  89  60  90 /  10  20  10  20
FYV   60  87  60  88 /   0  20   0  30
BYV   61  89  62  88 /   0  20   0  20
MKO   64  88  64  89 /  10  20  10  30
MIO   62  89  61  90 /  10  20  10  20
F10   63  87  64  88 /  10  20   0  30
HHW   65  89  65  88 /  10  30  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...30
Hazardous weather outlook, Jun 4, 5:13 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Sun Jun 4 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Sun Jun 4 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms will continue to be possible through this
evening bringing a risk of lightning, gusty winds, and brief
heavy rainfall. Storms are not expected to become severe. Quiet
weather will then follow for the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY THROUGH SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Low thunderstorm chances will continue Monday through Wednesday
with the potential for more widespread coverage late in the week
as a frontal boundary moves into the region. The main threat
during this time will be brief heavy downpours, dangerous
lightning and marginally severe wind gusts.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 4, 2:46 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Sun Jun 4 2023

OKZ062-042015-
Mayes OK-
246 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern Mayes
County through 315 PM CDT...

At 246 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Chouteau. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Chouteau...                       Mazie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3610 9525 3607 9535 3607 9544 3617 9544
      3621 9533
TIME...MOT...LOC 1946Z 222DEG 1KT 3612 9537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 4, 3:17 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 PM CDT Sun Jun 4 2023

ARZ010-042045-
Washington AR-
317 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of central Washington
County through 345 PM CDT...

At 316 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Drake Field Airport, moving southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   West Fork...
Greenland...                      Drake Field Airport...
Woolsey...                        Sulphur City...

This includes Interstate 49 between mile markers 47 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 9409 3598 9401 3584 9419 3598 9428
TIME...MOT...LOC 2016Z 055DEG 13KT 3598 9413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 4, 5:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 PM CDT Sun Jun 4 2023

ARZ010-042300-
Washington AR-
529 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of northeastern
Washington County through 600 PM CDT...

At 529 PM CDT, Doppler radar indicated a strong thunderstorm near
Springdale, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Tontitown...
Greenland...                      Johnson...
Goshen...                         Wheeler...

This includes Interstate 49 between mile markers 59 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9422 3614 9434 3617 9434 3621 9419
      3621 9412 3610 9402
TIME...MOT...LOC 2229Z 057DEG 7KT 3614 9416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 5:36 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Sun Jun 4 2023

OKZ068-042315-
Cherokee OK-
536 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southern Cherokee
County through 615 PM CDT...

At 536 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Tahlequah, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tahlequah...                      Cherokee Landing State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3584 9481 3581 9481 3566 9505 3577 9513
      3581 9513 3581 9516 3586 9519 3597 9491
TIME...MOT...LOC 2236Z 057DEG 7KT 3586 9493

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 5:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
537 PM CDT Sun Jun 4 2023

OKZ068-070-042300-
Muskogee OK-Cherokee OK-
537 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of central Cherokee and
northeastern Muskogee Counties through 600 PM CDT...

At 536 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Cherokee Landing State Park, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Pumpkin Center...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9482 3567 9519 3582 9526 3585 9523
      3587 9523 3588 9524 3588 9527 3595 9489
TIME...MOT...LOC 2236Z 070DEG 15KT 3583 9496

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Sun Jun 4 2023

OKZ068-070-042345-
Muskogee OK-Cherokee OK-
621 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Muskogee Counties through 645 PM CDT...

At 621 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Pumpkin Center, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Braggs...                         Pumpkin Center...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3593 9512 3572 9499 3562 9523 3578 9537
      3581 9531 3581 9527 3582 9527 3583 9525
      3585 9523 3587 9523
TIME...MOT...LOC 2321Z 058DEG 8KT 3577 9513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:19 AM CDTDense Fog AdvisoryTSACraig, Delaware, Ottawa3 hr
Jun 4, 2:46 PM CDTSpecial Weather StatementTSAMayes29 min
Jun 4, 5:36 PM CDTSpecial Weather StatementTSACherokee39 min
Jun 4, 5:37 PM CDTSpecial Weather StatementTSACherokee23 min
Jun 4, 6:46 PM CDTSpecial Weather StatementTSAWagoner29 min
Jun 4, 3:17 PM CDTSpecial Weather StatementTSAWashington28 min
Jun 4, 5:29 PM CDTSpecial Weather StatementTSAWashington31 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.